New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Dec 2006
Total Posts : 2818
   Posted 2/19/2008 8:29 PM (GMT -6)   
doc put me on 20mg. of pred. jan. 15th. Up from my safe 5mg. I just looked in the mirror and wow my face is getting big and my eyes are beginning to look like little peas or somthing. You'd think after all this time and all the advancements in medicine they could come up with somthing besides predisone. What are they doing in their labs every day? We are supposedly the riches country in the world you'd think they could come up with something! If not a new drug than somthing to keep the moon face from showing up. Like we/me ain't got enough problems to depress me. I feel like the bride of frankenstein or somthing.It's bad enough people stare at my oxygen tube now they can stare at my bowling ball head too! scool . I still have two more refills to get of the stuff too. She hasn't even mentioned tapering me down. She probably isn't going to either the way things are going. sad
God Bless
Lupus like symptoms, with pbc symptoms, stage 4 COPD w/CHF,  Cancer survivor.  Osteoporosis,osteoarthritis
Prednisone,Plaquanil800mg,vicodin 4x5mg,Evista60mg, Effexor 150mg, HCTZ25/Triamterene37.5mg,Xanax 1.0 x3,Singular,nitro spray, aciphex, percocet 10mg.x4. 
I will never leave you nor forsake you!

Barbara Lee
Veteran Member

Date Joined Sep 2003
Total Posts : 2889
   Posted 2/19/2008 8:51 PM (GMT -6)   
Hi Carol:

Oh honey I'm so sorry that you're feeling down. I know the good old moon face is NO fun. I've been on pred for 7 years straight at an average of 35mg daily. You should see my moon face, and my blown up belly. I'm sorry honey (((((hugs)))) I'm here for you and you're beautiful no matter how you look. We love you here and you are such a gift to us all.

Try to not be so saddened by the pred, you'll be off of it soon. Know that I'm thinking of ya and love ya.

Take care and hugs,
dx fibro, SLE, glaucoma, cateracts, bells palsy, depression, migraine headaches, gastreopaersis, chronic anemia, RA,MDS (Blood Cancer). Tons of meds.

Veteran Member

Date Joined Jan 2005
Total Posts : 8616
   Posted 2/19/2008 9:34 PM (GMT -6)   

Hugs, prayes and some hot tea for you sis!


In His Grip

AlwaysRosie           "We can't control the waves, but we can learn how to surf!!"

Psalms 139

Co-Moderator - Lupus Forum

UCTD, Hashimotos, Inflammatory Bowel, Inflammatory Arthritis

Clickable Links:  Lupus Resources    Lupous.Org   Lupus Criteria (4 of 11)   Lupus Chapter Locator

Regular Member

Date Joined Feb 2008
Total Posts : 23
   Posted 2/19/2008 11:20 PM (GMT -6)   

Veteran Member

Date Joined Mar 2006
Total Posts : 2570
   Posted 2/20/2008 12:51 AM (GMT -6)   

That's a major bummer. Darn that prednisone. I know it helped get me out of my worse flare and I haven't gotten that sick again but it was at the expense of ruining my body. Not that there was much left to ruin, mind you, but even a 58 year old looks better slim than fat! Remember, Carol, that this won't last forever. I'm down to 5 mg every day and my weight is slowly coming off and my appetite is back to normal. You remember when I was on 60mg for 3 months and I blew up like a hot air balloon.

I've always thought that we lupies should have t-shirts made. Right in the middle we'd have a photo of ourselves from x number of years ago, below which it would read, "Me, before Prednisone"

When people see my driver's license photo from 3 years ago they look up at me with puzzlement in their eyes. That's when I grin and say Me, before predisone.

We understand. We really really do. So I know how depressed you are about this. It really sucks. So it had better work for you!

How are you feeling otherwise? I'm feeling better since this weather has improved.

Call whenever you feel a need to talk.

Love ya girl,

Lupus, Sjogren's, osteoarthritis, fibro, renauds, restless leg, hiatal hernia, double vision, migraines.
cellcept, neurontin, prednisone, plaquenil, synthroid, triamterene, tramadol, actonel, tri-est, imitrex, cymbalta, multivitamin, calcium w vit D, fish oil, aspirin

Veteran Member

Date Joined Dec 2004
Total Posts : 8198
   Posted 2/20/2008 3:27 PM (GMT -6)   
  Bless your heart! That mean ole Pred!! I'm sorry your feeling so down about this but, hopefully it will help you feel better physically. Maybe they will start tapering you soon. Hang in there and take care.
  Pat, I like your t-shirt idea!
                                                    Love, Babs
Dx: Lupus,RLS,RA,Asthma,Fibro,Sjogren's,Raynaud's,Divertic, Stroke,Atherosclerosis,Seizures,Neuropathy,CAD
JOB 5:18 For he wounds, but he also binds up; he injures, but his hands also heal.

Regular Member

Date Joined Oct 2003
Total Posts : 262
   Posted 2/20/2008 4:41 PM (GMT -6)   
carol i'm soo sorry about the prednisone, and you know that we have all gone thru the moon face and the widening body and all that fun stuff, i feel your pain, i am 5 mg again and i still look pretty much the same as i did when i was on a higher dose, i just avoid mirrors unless it is ABSOLUTELY necessary to look at myself. do you have the all over the body stretch marks? i do even on my upper arms, and being fat does not make it look any better. and last friday we had a brigade ball, which meant dress and try to find a nice ball gown with sleeves and plus i didnt know anyone so i felt completely awful because of course everyone could see my beautiful stretch marks and and i hated it. sorry this shouldnt be about me, but i do hope that u start feeling better and remember for the most part i think of all the side effects, marks and other stuff as battle wounds, because the lupus may have the upper hand in some things but i am still winning the war! :)
Hugs and prayers,                      If it was easy being a lupie, 
   ~Suzanne~                                      the whole world would be one     
diagnosed in May '95 with lupus nephritis, hypertension, hypothyroidism, avascular necrosis (knee) '98, kidney transplant April '06, pseudo-cerebral tumor '07, AVN ankles and hips '07
prednisone, cellcept, prograf, lopressor, allopurinol, synthroid, diamox, OsCal +D, lunesta, celexa, percocet for pain

Veteran Member

Date Joined Oct 2004
Total Posts : 2244
   Posted 2/20/2008 6:29 PM (GMT -6)   
((((( Carol ))))) don't let that moon face bother you, you are beautiful and it is helping your health problems. Hang in there sis, we are here if you need us. Hugs, love and prayers for you.

Trust in the Lord with all thine heart, and lean not unto thine own understanding ~ Proverbs 3:5 ~

DX: Hashimoto's 1999, Celiac Disease (AKA: gluten sensitivity) 2003, Raynaud's 2004, Lupus 2005 and Sjogrens 2006
RX: Imuran, Plaquenil, Methotrexate, Flexeril, Piroxicam, Levoxyl, Folic Acid, Lortab (as needed), Magnesium Citrate and magic mouthwash (as needed for mouthsores)

Veteran Member

Date Joined Jul 2005
Total Posts : 5403
   Posted 2/20/2008 7:00 PM (GMT -6)   
(((((Carol))))) I really feel for you Carol. you are right - we deal with enough stuff just having these AI diseases, we don't need these meds that ruin our bodies. I'm not on as high of a dose of prednisone as you, but it still makes my face nice and round, not to mention my belly. Some mornings when I am tired and puffy I look in the mirror and really think that my face resembles a pig with a round puffy face and little eyes and I just want to scream.

Go ahead and vent - everything you are going through really really stinks!!!! Hang in there.

Love and hugs
Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Doxepin 25-50mg; Prevacid; Evoxac; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Artificial tears



Please allow HealingWell to continue helping others by donating:


Co-Moderator: Lupus and CFS Forums

Regular Member

Date Joined Oct 2007
Total Posts : 100
   Posted 2/20/2008 8:03 PM (GMT -6)   


You rant all you want to girlfriend...

I'm sorry you are going through this.  And, you know that we all know how you feel and agree with everything you said.
I hope you get to start reducing soon.
SLE: 07/07, Irritable Bowel Syndrome, migraines
400 mg. plaquenil, 9 mg. prednisone, 2400 mg. ibuprofin, 15 mg. methotrexate, folic acid, asacol, caltrate-D, wellbutrin, paxil, lybrel, Keppra (as needed)

Forum Moderator

Date Joined Jun 2006
Total Posts : 1533
   Posted 2/21/2008 8:46 AM (GMT -6)   
Hi Carol. Don't take this wrong, but I always love a good rant. Whenever I read a rant I'm saying "Yeah! You go girl, let it out. I understand completely!!" And yes, the moon face and buffalo hump suck a big wienie. I hope your depression is lifting today and rant any time you want.  Love, Butterflake

Dx: SLE ('05), depression, diabetes, fibromyalgia, gerd, sleep apnea (use a CPAP), hypertension, IBS
Tx: CellCept plaquenil methotrexate prednisone prozac celebrex lisinopril actos lipitor nexeum seroquel arthritis tylenol multi vitamin C calcium/D flaxseed oil  PRN: ambien neurontin promethazine xanax
             Better living through chemistry :D    Donna

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 8:27 PM (GMT -6)
There are a total of 2,711,387 posts in 298,984 threads.
View Active Threads

Who's Online
This forum has 153555 registered members. Please welcome our newest member, dfgvceftyuzq.
371 Guest(s), 10 Registered Member(s) are currently online.  Details
DBwithUC, Wdan, Bololidat, 73monte, bluelyme, Melissa D., dryingmywings, ontheflipside, FrackMe, wayland

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer